well my blood pressure was very high,, high enough i thought i would have to go to the hosp. This is the frist time i have every took this drug. Before i took this med my head felt like it was going to pop it was pounding so bad, my face and chest was very red, i was very light headed. I have had a head ach for a week now and nothing was getting rid of it , untill i took benicar. I feel so much better the only thing that i really dont like about this drug is that im very sleepy and im staying tried. im going to just try and take this at night so maybe it wont be as bad. also im very weak!!!
I'm taking it right now and it workes great for my BP.
Keeps BP within acceptable range. Occasional dizziness, but passes rapidly.
Just been taking a week, but so far, no other side effects.
Okay, not great This did reduce my BP about 10-20 points. But I didn't feel quite right taking it - just a little dizzy and off. Sleepy in the afternoon sometimes. And getting up too quickly and trying to run off to handle something caused problems - seeing spots and roaring sound. I had to stand still until it went away. It didn't seem worth it, so my doctor tried something else.
I have used Benicar/HCT for four years with no noticeable side effects. I was running about 145/95 average. On Benicar/HCT 40/12.5 I am 115/75.
The only problem I had was when I had low blood pressure as a result of working in the heat one summer for three weeks and drinking a lot of Gatorade. The potassium reduced my blood pressure to about 90/65 during that time.
I have been on blood pressure medication for about seven years now. Each doctor that I went to has changed my medication several times. My blood pressure has been lower since visiting a nephrologist. Recently I went to a regular general practitioner and she changed my medicine once again to the Benicar. It seems to be helping somewhat with very few, if any, sign effects.
The medication was prescribed to control symptoms of high blood pressure and water
retention that I was experiencing.
I was also advised to adhere to a low-sodium diet and to exercise moderately. This and taking the medication faithfully has served well to decrease high blood
pressure symptoms. However, water retention has not significantly reduced.
Take the medication once per day and take measures to reduce the sources of stress in my life as well as take measures to more efficiently deal with existant daily stress.
Benicar/HCT was taken once a day due to my blood pressure being high. It did help control my blood pressure, if I ever forgot to take it I could feel the results - headache, etc. When I first began taking it I felt really tired all the time but eventually got used to it. I started losing weight (not because of the medication, I was actually trying to lose weight) and my potassium got so low that my physician took me off of the HCT part and started me just on the Benicar 40 mg daily. I am still taking potassium pills until my labs show that my potassium is okay.
I have been taking benicar for 5 years with no side effects except occasional leg cramps at night. I now know the leg cramps were due to the benicar because my insurance will no longer pay for it. Leg cramps stopped when they switched me to 100mg Losartan (Cozarr). BUT Now my blood pressure was 270/130 and my doctor wanted me to go straight to the ER. Dr. put me back on Benicar, some insurance will put you back on this drug if you fail at an ace inhibitor and a drug like Losartan.